Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 15, 2014, 6:08 AM CDT for 4 counties in Texas. It took effect at Mar 15, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 6:08 AM CDT (11:08 UTC)
- In effect from
- Mar 15, 2014, 10:00 AM CDT
- Expired
- Mar 15, 2014, 10:13 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3132 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS84 KMAF 151108 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 AM CDT SAT MAR 15 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO...PECOS...AND BREWSTER COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... .20 FOOT WINDS WILL VEER TO THE WEST AND INCREASE TODAY...BRINGING UNSEASONABLY WARM AND DRY CONDITIONS TO ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE AREA OVERNIGHT. WHILE HUMIDITY IS EXPECTED TO INCREASE RAPIDLY WITH THE ARRIVAL OF THE FRONT...ABRUPT WIND SHIFTS COULD AGGRAVATE POTENTIAL FIRE OPERATIONS. LARGE PORTIONS OF THE REGION COULD SEE CRITICAL FIRE WEATHER CONDITIONS AGAIN ON SUNDAY...DESPITE COOLER TEMPERATURES. TXZ045>048-050>053-061>063-068>070-082-152315- /O.CAN.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/ /O.CON.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL- 608 AM CDT SAT MAR 15 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...AND TERRELL COUNTY... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... * WIND...NORTH 20 TO 30 MPH. * HUMIDITY...15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-115-TXZ057>060-067-074-075-079>081-258-152315- /O.UPG.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/ /O.NEW.KMAF.FW.W.0017.140315T1500Z-140316T0600Z/ /O.CON.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- 608 AM CDT SAT MAR 15 2014 /508 AM MDT SAT MAR 15 2014/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO...VAN HORN AND THE HIGHWAY 54 CORRIDOR... REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO...PECOS... AND BREWSTER COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO...PECOS...AND BREWSTER COUNTIES... * WIND...TODAY...WEST TO NORTHWEST 20 TO 30 MPH. SUNDAY...NORTH 20 TO 30 MPH. * HUMIDITY...TODAY...10 TO 15 PERCENT. SUNDAY...15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
262 WWUS84 KMAF 151933 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT SAT MAR 15 2014 ...RED FLAG WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR RH/S OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH TO VERY HIGH FIRE DANGER ALONG AND WEST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE... ...FIRE WEATHER WATCH FOR SUNDAY CANCELLED... .20 FOOT WESTERLY WINDS OF 20 MPH OR GREATER WILL PERSIST OVER ALL OF THE FORECAST AREA UNTIL THIS EVENING, BUT A STRONG COLD FRONT WILL DROP SOUTH THROUGH THE AREA TONIGHT. SINCE RH/S WILL DROP TO 10 TO 15 PERCENT ALONG AND WEST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE, A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. ALTHOUGH RH/S WILL BEGIN TO RISE BEHIND THE FRONT, AN ABRUPT CHANGE IN WIND DIRECTION BEHIND THE FRONT, AND THE POTENTIAL FIRE FIGHTING PROBLEMS ARISING FROM SUCH A WIND SHIFT, WARRANTS KEEPING THE RED FLAG WARNING GOING UNTIL 1 AM CDT. DESPITE COOLER TEMPERATURES, LARGE PORTIONS OF THE FORECAST AREA WILL LIKELY HAVE ELEVATED FIRE WEATHER CONDITIONS AGAIN ON SUNDAY. IT WILL BE WINDY AREAWIDE, BUT RH/S WILL LIKELY STAY ABOVE 15 PERCENT IN MOST LOCATIONS. THEREFORE, THE FIRE WEATHER WATCH SUNDAY HAS BEEN CANCELLED. NMZ114-115-TXZ057>060-067-074-075-079>081-258-160600- /O.CAN.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/ /O.CON.KMAF.FW.W.0017.000000T0000Z-140316T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- 233 PM CDT SAT MAR 15 2014 /133 PM MDT SAT MAR 15 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE... * HUMIDITY...TODAY...10 TO 15 PERCENT. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-061>063-068>070-082-152045- /O.CAN.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL- 233 PM CDT SAT MAR 15 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND EAST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE... ALTHOUGH WINDY CONDITIONS WILL PREVAIL AREAWIDE, COOLER TEMPERATURES WILL LIKELY PREVENT RH/S FROM DROPPING TO 15 PERCENT OR BELOW IN MOST LOCATIONS. THEREFORE, THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
149 WWUS84 KMAF 160313 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1013 PM CDT SAT MAR 15 2014 ...RED FLAG WARNING HAS BEEN CANCELLED... .ALTHOUGH IT WILL STILL BE WINDY OVERNIGHT ALONG WITH SHIFTING WINDS THE COOLER TEMPERATURES...LIGHT SHOWERS...AN INCREASING RH/S ARE SLOWLY MITIGATING CONCERNS. NMZ114-115-TXZ057>060-067-074-075-079>081-258-160415- /O.CAN.KMAF.FW.W.0017.000000T0000Z-140316T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- 1013 PM CDT SAT MAR 15 2014 /913 PM MDT SAT MAR 15 2014/ ...RED FLAG WARNING IS CANCELLED FOR ALL AREAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. HUMIDITY HAS INCREASED ABOVE 15 PERCENT WITH COOLER TEMPERATURES. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 5:28 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 15, 5:28 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 AM CDT Sat Mar 15 2014
.DISCUSSION...
Currently, a few very light showers are across the area. These
showers are developing as a result of a shortwave passing over the
area. More showers are expected later today with an isolated
thunderstorm possible due to good lapse rates across the area. High
temperatures today will likely be a couple degrees cooler than
yesterday due to an increase in cloud cover. The strengthening
surface trough across the area today will contribute to a tightening
surface pressure gradient. This will cause winds to become gusty
out of the west this afternoon with high winds likely through
Guadalupe Pass. MOSS guidance is indicating high winds in the
Guadalupe Mountains this afternoon so the High Wind Watch has been
upgraded to a High Wind Warning.
An upper trough will move over the region tonight with a cold front
pushing through the area late this evening. Winds will be very
strong out of the north behind this front. Winds are expected to
become stronger over the Guadalupe Mountains as the front moves
through the area so the High Wind Warning will remain in effect
until 6 pm MDT. A Wind Advisory has been issued for the Permian
Basin, Western Low Rolling Plains, southeast New Mexico plains,
Davis Mountains, Van Horn and Highway 54 Corridor, and the Upper
Trans Pecos for Saturday night through Sunday afternoon from strong
winds with the cold front. There will likely be a lull in the winds
around sunrise Sunday morning before picking up again by Sunday
afternoon so both the High Wind Warning and Wind Advisory criteria
may not be met during this time. Blowing dust with a reduction in
visibilities will be likely both Saturday night and into the day
Sunday with the strong winds behind the front. Showers with an
isolated thunderstorm will be possible Saturday night and Sunday.
Temperatures will be much cooler behind the front so a few snow
showers will be possible in the higher elevations of the Guadalupe
Mountains Saturday night.
The precipitation and strong winds are expected to be over by Sunday
night. A good warm up will occur on Monday as a lee surface trough
develops across the area during the afternoon with winds becoming
southwesterly. Another upper trough will move over the
Central/Northern Plains on Tuesday sending a cold front towards the
CWA. High temperatures on Tuesday will likely be even warmer than
on Monday in advance of the front. The GFS and ECMWF differ in
regards to the timing and strength of the front but expect
temperatures to be cooler on Wednesday. A warm up is again expected
on Thursday as the upper trough moves to the east and a lee surface
trough begins developing across the area. No precipitation is
expected in the extended forecast.
.FIRE WEATHER...
A leeside sfc trough developing on the Front Range will sink SSE
into Central Texas today and this evening, veering winds to the
west. Downslope warming will result in unseasonably warm temps and
consequent low RH's over the region. Forecast soundings mix out to
well-above 700mb, and will bring 20-ft winds to critical levels over
western zones. Attm....the Wrn Low Rolling Plains/PB/Lwr Trans
Pecos don't look like they'll reach Red Flag criteria long enough to
warrant a warning there. We'll upgrade to a warning, and leave
these areas out. In addition, we'll run the warning until 06Z to
include fropa.
For Sunday, critical post-frontal winds look like a given, but
models differ somewhat on RH, and whether critical RH's will be low
enough for long enough. For product brevity, we prefer to leave the
Fire Wx Watch as is, especially w/RH discrepancies.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 74 40 51 32 / 20 20 20 10
BIG SPRING TX 74 40 48 33 / 20 30 20 10
CARLSBAD NM 75 39 56 31 / 10 20 10 10
DRYDEN TX 82 48 57 38 / 10 10 20 10
FORT STOCKTON TX 77 43 55 36 / 10 20 20 10
GUADALUPE PASS TX 68 35 52 34 / 10 20 10 10
HOBBS NM 73 37 51 31 / 20 20 10 10
MARFA TX 71 31 51 24 / 10 20 20 10
MIDLAND INTL AIRPORT TX 75 41 51 32 / 20 20 20 10
ODESSA TX 75 41 51 32 / 20 20 20 10
WINK TX 78 41 54 33 / 10 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 10 AM MDT this morning through this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
WIND ADVISORY from 9 PM this evening to 3 PM MDT Sunday FOR THE
FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Northern Lea County...Southern Lea County.
HIGH WIND WARNING from Noon today to 6 PM MDT Sunday FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FIRE WEATHER WATCH from 11 AM CDT /10 AM MDT/ this morning
through this evening FOR THE FOLLOWING ZONES... Andrews...
Big Bend Area...Borden...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
Mountains...Howard...Loving...Marfa Plateau...Martin...
Midland...Mitchell...Pecos...Presidio Valley...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Terrell...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Andrews...Big Bend Area...
Borden...Crane...Davis/Apache Mountains Area...Dawson...
Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Presidio Valley...Reagan...Reeves County and Upper
Trans Pecos...Scurry...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
WIND ADVISORY from 10 PM this evening to 4 PM CDT Sunday FOR THE
FOLLOWING ZONES... Andrews...Borden...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Howard...Loving...Marfa Plateau...Martin...Midland...
Mitchell...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WARNING from Noon today to 6 PM MDT Sunday FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
44/80Hazardous weather outlook, Mar 15, 4:52 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CDT SAT MAR 15 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 452 AM CDT SAT MAR 15 2014 /352 AM MDT SAT MAR 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...DRY...AND WINDY CONDITIONS ARE ANTICIPATED ACROSS ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS TODAY AND THIS EVENING...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT. A STRONG COLD FRONT WILL MOVE SOUTH INTO THE AREA TONIGHT. GUSTY NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED ALONG AND BEHIND THE FRONT...ALONG WITH AREAS OF BLOWING DUST. A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS AND MOST OF WEST TEXAS. IN ADDITION...STRONG WEST WINDS ARE LIKELY IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...AND WILL SHIFT TO THE NORTH BEHIND THE FRONT TONIGHT. A HIGH WIND WARNING IS IN EFFECT. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA TODAY AND TONIGHT. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING. HOWEVER...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN SUNDAY OVER MOST OF THE AREA AS COOLER...BUT DRIER AIR IS USHERED INTO THE REGION ON GUSTY NORTHERLY WINDS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:27 AM CDT | High Wind Warning | MAF | 35 hr | |
| Mar 15, 5:27 AM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 35 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.